Selective Serotonin Reuptake Inhibitors

Selective Serotonin Reuptake Inhibitors (SSRIs) are a group of antidepressant medications, which act by restoring the balance of serotonin in the brain. They are used to treat the symptoms caused due to depression and are comparatively safer than other antidepressants. Citalopram, Escitalopram, Fluoxetine, Paroxetine, and Sertraline are few examples of SSRIs.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How long does it take to become normal after a panic attack?

Query: Hi doctor,Last night, I had a bad panic attack with shortness of breath, shaking, heart racing and chest pains. Today, I have chest soreness and discomfort. Is this normal? When will it stop? I have anxiety and I am prone to anxiety attacks, but none with chest pain. I am on regular Zoloft 75 mg.  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. Fast heart rate (palpitations), chest pain or heaviness and breathing difficulty are all observed during a panic attack. These are classical symptoms of panic disorder. Sertraline is a selective serotonin reuptake inhibitor given in panic attacks. A panic attack may take ...  Read Full »

Why do I have the feelings of being judged?

Query: Hi doctor, I am a 33 year old unmarried male. I have become extremely self-conscious and unproductive during the past one year. I do not feel sad, but I feel that I am not good enough. I have become reclusive and feel stupid. Initially, I was a very shy child. Then I become more confident and could ...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. Feelings of being judged, self-consciousness, lack of confidence, etc., are the symptoms seen in depression. These symptoms are also seen commonly in social anxiety. SSRIs (selective serotonin reuptake inhibitor) like Escitalopram, Fluoxetine, etc., can help to reduce ...  Read Full »

Can you suggest some medicine to overcome depression ?

Query: Hi doctor, I am suffering from depression and I have symptoms of OCD for the past ten years. I repeat my activities like reading the same line again and again being scared of missing something. I count each and every number and believe four is to be my lucky number and even while breathing I count...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. The symptoms you have mentioned suggest OCD (obsessive compulsive disorder). In more than 50% of patients, OCD depression is found to be comorbid. The symptoms like reading one line again and again and feelings that you might miss ...  Read Full »

What makes a person feel disturbed in life?

Query: Hi doctor, Before two years, I had cerebral anoxia related to cardiac arrest. After that, I forgot everything related to my profession. I am giving an exam and not being able to clear since two years. I am unable to concentrate and study. Though, I used to be a very good student. Most important is ...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. What kind of anoxic spell was that? Please explain me in your follow up. Did your MRI or CT scan brain report mention something? You have repetitive fights with your wife, have work related stress, poor enthusiasm at work, stressful life, la...  Read Full »

I am gaining weight with Paroxetine and Mirtazapine. Can I use Zoloft?

Query: Hi doctor, I have OCD and bipolar depression. I am taking Paroxetine and Mirtazapine for OCD and sleep respectively. I am gaining too much weight. Can I switch to Zoloft?  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Both Mirtazapine and Paroxetine are known to cause weight gain. Sertraline (Zoloft) also causes some weight gain. So, in my opinion shifting to Sertraline will not be a good idea. Other SSRIs (selective serotonin reuptake inhibitor) like Flu...  Read Full »

Can I consult a psychiatrist for my memory loss?

Query: Hi doctor, I feel like I am in a constant brain fog state. I have terrible social anxiety as I cannot remember anything to talk about. This has kept me from truly pursuing anything. I do not want to look stupid. In school, I usually zone out and often forget the names of people who I already met. So...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. Yes, a psychiatrist can help with memory loss. First of all considering your age, the memory loss you have is not due to organic causes. But, most likely due to poor focus and concentration, which in turn due to social anxiety and depression. Brain fog like state and s...  Read Full »

Do I have a mental problem?

Query: Hello doctor, I am a 42 year old married male. I have two daughters and a son. I have a good job and works as a manager in the engineering sector. During the past two years, I noticed myself with down health. One night, I suffered dizziness in my head and felt cold in my limbs. I almost lose conscio...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com.  I have carefully reviewed your health issues and want to add that, this actually is a painful situation for a person like you. The fainting episode destabilized your whole rhythm of normal, healthy life and it is difficult for you to concentrate. It is none of your faul...  Read Full »

How long does Lexapro take to start working?

Query: Hi doctor, I had recently had several hospital stays for spikes in blood pressure due to years of stress with a sick child. Nothing organically was found. Anxiety might be the key. I was put on 5 mg of Lexapro at night, which made me anxious and gave me insomnia. Then, another doctor gave me Buspa...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. If Lexapro (Escitalopram) caused insomnia, then it is better to take the drug in the morning after breakfast. This drug is an SSRI drug (selective serotonin reuptake inhibitor) and helps to reduce depressive symptoms when taken regularly. Buspirone is an anti-anxiety ...  Read Full »

Please tell me the side effects of medicines used to treat GAD.

Query: Hi doctor, I am suffering from unsteadiness, muscle tension, mild fatigue, anxiety and depression. I have been diagnosed with GAD. My doctor prescribed my Clonazapem 5 mg and Escitalopran 10 mg. Is it fine to take half of each tablet? Will it cause any intolerable side effects? I do not want to tak...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I think for a 71 Kg young male the chance of side effects with recommended dose is very minimal, but at the same time I do not think this could be the final dose. Your doctor is right in saying take 5 mg of Escitalopram and this is the minimal effective dose for firs...  Read Full »

What are the drugs used for social anxiety?

Query: Hi doctor, I am a 33 year old male. I have been suffering from social anxiety for the past one year. Although I was extremely shy as a child and up to about 25 years of age. After that, I overcame my social anxiety and became confident. I managed somehow not to care about other peoples opinion abou...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hi, Welcome to icliniq.com. I have read your query and understand your concern. Social anxiety disorder is really a disturbing condition, but can be controlled with proper medicines and behavior therapy. Anxiety disorders occur in episodes and sometimes follow waxing and waning course. You had a...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.